MAUDE Adverse Event Report: ZIMMER BIOMET, INC. Z1 HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. Z1 HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 611201020
Medical Device Problem Codes Difficult to Insert (1316); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).H6: proposed component code: mechanical (g04)- stem.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a left hip procedure, the stem could not be fully seated and the stem sat perched after implantation.Surgeon believes the coating on the stem is too thick.There was no additional broaching conducted.The stem was implanted with no further intervention made.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided.Review identified the following: the images show a small gap between the calcar and collar of the femoral stem which would coincide with surgeon report of a "perched" stem.It is not possible to determine if the pps coating is the cause from these images-per the literature, perfect calcar-collar contact is achieved in less than 50% of collared stems and there are several possible causes for improper collar-calcar contact including (but not limited to) low femoral osteotomy or rotation of the component in relation to the final broach a definitive root cause cannot be determined.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
Z1 HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23335458
Report Number0001822565-2025-03787
Device Sequence Number10572521
Product Code KWY
UDI-Device Identifier00887868575471
UDI-Public(01)00887868575471(17)300702(10)ZB2500949
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K233476
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number611201020
Device Lot NumberZB2500949
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale